Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Regular intake of multivitamin,Vitiligo - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1601 Questions
Doctor :   Hi
Doctor :   Iam.Dr.xxxx
Doctor :   please post your query
Doctor :   Are you there?
User :   Hi, I am xxxx
Doctor :   Yes please post
Doctor :   Do you have any medical problem?
User :   Some Doctors advise taking a multivitamin / B Complex tablet everyday. Is it really required by all?
Doctor :   No
Doctor :   If You are eating an healthy balanced diet
Doctor :   And you dont have any medical illness
Doctor :   related to vitamin deficinecy
Doctor :   Overdose can be dangerous
Doctor :   Can even lead to cancer'
Doctor :   Multivitamins are a combination of many different vitamins that are normally found in foods and other natural sources.
User :   But many doctors still advise taking the same giving rationale as in today's world most of food we eat may have depleted levels of vitamins and other such reasons
Doctor :   Never take more than the recommended dose of a multivitamin. Avoid taking more than one multivitamin product at the same time unless your doctor tells you to.
Doctor :   sure
Doctor :   I f you have junk foods
Doctor :   You might have deficiency
Doctor :   An overdose of vitamins A, D, E, or K can cause serious or life-threatening side effects.
User :   what could be the ill effects of overdose.
Doctor :   Overdose symptoms may include stomach pain, vomiting, diarrhea, constipation, loss of appetite, hair loss, peeling skin, tingly feeling in or around your mouth, changes in menstrual periods, weight loss, severe headache, muscle or joint pain, severe back pain, blood in your urine, pale skin, and easy bruising or bleeding.
Doctor :   Do not take this medication with milk, other dairy products, calcium supplements, or antacids that contain calcium. Calcium may make it harder for your body to absorb certain ingredients of the multivitamin.
Doctor :   Many vitamins can cause serious or life-threatening side effects if taken in large doses
Doctor :   Do not take multivitamins without telling your doctor if you are pregnant or plan to become pregnant. Some vitamins and minerals can harm an unborn baby if taken in large doses
Doctor :   Seek emergency medical attention if you think you have used too much of this medicine. An overdose of vitamins A, D, E, or K can cause serious or life-threatening side effects. Certain minerals contained in a multivitamin may also cause serious overdose symptoms if you take too much.
Doctor :   Vitamin and mineral supplements can interact with certain medications, or affect how medications work in your body.
Doctor :   So i would advise you to exercise cautions
Doctor :   Did you follow what i said?
Doctor :   Is there anything else i can help you with?
User :   yes and I am seriously concerned cause even my family doctor advised taking multi-vitamin everyday (in standard over the counter prescription - 1 a day). However, as you said, it may be dangerous in case i am already getting those from my diet
Doctor :   yes
Doctor :   So discuss with your doctor
Doctor :   and inform him if you are getting the right ones
Doctor :   Are you having any deficiency?
User :   nope
Doctor :   Which tablets are you taking now?
Doctor :   Why do you take then/
User :   Becosule
Doctor :   Multivitamins, just like any other medication we take, always carry the risk for side effects, especially when taken in the wrong dosage or due to poor choice of brand. While some multivitamin side effects can be mild, some are also severe and can be detrimental to the health.
Doctor :   ok BECOSUE is comparatively safer
User :   or multivate FM
Doctor :   since most of the unused ones is passed through the urine
Doctor :   ok
Doctor :   Take multivate if you really require fro long
User :   one more query.
Doctor :   yes sure
User :   My father is diagonised with Vitiligo. He has been prescribed, Meladinine 0.1% but that not easily available in India. What do I do
Doctor :   Ok
Doctor :   Did you try any other brand?
Doctor :   Meadinine is a galderma product
User :   I didnt get it, was told its imported
Doctor :   # Antah Pharma
# DB Pharma Laboratoires
# Pacific Healthcare
Doctor :   Try these companies
Doctor :   Meladinine; Ultramop; Oxsoralen
Doctor :   all are same medicines but diifrnt brand
Doctor :   Meladinine is NOT known to be marketed in the USA. Meladinine may be available in the countries listed below.
Doctor :   * Germany
* Switzerland
* Vietnam
User :   ok..I'll try to get these from local chemist. In case not, I shall bother you again...thanks a lot
Doctor :   Meladinine has serious side effects too
Doctor :   So dont use it without any consultation
Doctor :   ok
Doctor :   Is there anything i can else you with?
Doctor :   sorry
Doctor :   is there anything else i can help you with now?
Doctor :   Thanks for consulting..Bye for now....
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor